Alert archive / California / Wind Advisories in 2008

Wind Advisory 11, NWS Sacramento, CA

March 1, 2008

NWS Sacramento, CA issued this wind advisory at Mar 1, 2008, 3:13 PM PST. It took effect at Mar 1, 2008, 10:00 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2008, 3:13 PM PST (23:13 UTC)
In effect from
Mar 1, 2008, 10:00 PM PST
Expired
Mar 2, 2008, 7:00 PM PST
In force
21 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 012313
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
313 PM PST SAT MAR 1 2008

...GUSTY NORTHWESTERLY WINDS TONIGHT AND SUNDAY MORNING OVER
HIGHER TERRAIN...

.INCREASING NORTHWEST FLOW ALOFT WILL CREATE GUSTY CONDITIONS
ABOVE 3000 FEET IN THE COASTAL RANGE AND THE SIERRA. SURFACE WINDS
OVER EXPOSED TERRAIN WILL BE FROM THE NORTHWEST OVER THE EASTERN
SIDE OF THE COASTAL RANGE WITH SUSTAINED WINDS OF 15 TO 25 MPH
AND LOCALIZED GUSTS TO 40 MPH. WINDS WILL BE STRONGER OVER THE
SIERRA...WITH NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS
TO 50 MPH OVER EXPOSED RIDGES. WINDS ARE EXPECTED TO REACH THEIR
PEAK SPEEDS FROM ABOUT SUNRISE THROUGH LATE MORNING SUNDAY.

CAZ063-064-068-069-020715-
/O.NEW.KSTO.WI.Y.0011.080302T0600Z-080302T2000Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
313 PM PST SAT MAR 1 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE EASTERN COASTAL RANGE AND THE NORTHERN AND
CENTRAL SIERRA...WHICH IS IN EFFECT FROM 10 PM THIS EVENING UNTIL NOON
PST SUNDAY.

OVER THE COASTAL RANGE WINDS WILL BE FROM THE NORTHWEST 15 TO 25
MPH WITH LOCALIZED GUSTS TO 40 MPH OVER EXPOSED TERRAIN. WINDS
WILL BE STRONGER OVER THE SIERRA...WITH NORTH TO NORTHEAST WINDS
OF 20 TO 30 MPH WITH GUSTS TO 50 MPH OVER EXPOSED RIDGES.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE
WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE
OUTDOORS SHOULD DRESS APPROPRIATELY.

$$
7 follow-up statements
000 
WWUS76 KSTO 020639
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1039 PM PST SAT MAR 1 2008

...GUSTY NORTHWESTERLY WINDS TONIGHT AND SUNDAY MORNING OVER
HIGHER TERRAIN...

.INCREASING NORTHWEST FLOW ALOFT WILL CREATE GUSTY CONDITIONS
ABOVE 3000 FEET IN THE COASTAL RANGE AND THE SIERRA. SURFACE
WINDS OVER EXPOSED TERRAIN WILL BE FROM THE NORTHWEST OVER THE
EASTERN SIDE OF THE COASTAL RANGE WITH SUSTAINED WINDS OF 15 TO
25 MPH AND LOCALIZED GUSTS TO 40 MPH. WINDS WILL BE STRONGER OVER
THE SIERRA...WITH NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH
GUSTS TO 50 MPH OVER EXPOSED RIDGES. WINDS ARE EXPECTED TO REACH
THEIR PEAK SPEEDS FROM ABOUT SUNRISE THROUGH LATE MORNING SUNDAY.

CAZ063-064-068-069-021500-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-080302T2000Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
1039 PM PST SAT MAR 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY. 

OVER THE COASTAL RANGE...NORTHWEST TO NORTHERLY WINDS WILL
CONTINUE TO INCREASE TO 15 TO 25 MPH TONIGHT...WITH LOCALIZED
GUSTS TO 40 MPH OVER EXPOSED TERRAIN. THESE WINDS WILL BE
STRONGER OVER THE SIERRA...WITH NORTH TO NORTHEAST WINDS OF 20 TO
30 MPH WITH GUSTS TO 50 MPH OVER EXPOSED RIDGES.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE
WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST
BE OUTDOORS SHOULD DRESS APPROPRIATELY.

$$
000 
WWUS76 KSTO 021221
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
421 AM PST SUN MAR 2 2008

...WIND ADVISORIES IN EFFECT UNTIL NOON TODAY...

.STRONG HIGH PRESSURE BUILDING INTO NORTHERN CALIFORNIA AND THE
GREAT BASIN WILL CONTINUE GUSTY WINDS INTO EARLY AFTERNOON. NORTH
WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH ARE EXPECTED IN THE
VALLEYS UNTIL NOON. IN THE MOUNTAINS...GUSTS UP TO 55 MPH ARE
POSSIBLE OVER EXPOSED RIDGES AND THROUGH CANYONS. WINDS WILL
DECREASE LATER THIS AFTERNOON...BUT REMAIN BREEZY UNTIL SUNSET.  

CAZ016>019-022000-
/O.EXA.KSTO.WI.Y.0011.000000T0000Z-080302T2000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
421 AM PST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE INTO THE
EARLY AFTERNOON. LOCAL GUSTS TO 45 MPH ARE POSSIBLE ALONG THE WEST
SIDE OF THE VALLEYS THIS MORNING...AND NEAR THE EASTERN FOOTHILLS
BY LATE MORNING. WINDS WILL DECREASE TO 15 TO 25 MPH AFTER NOON TODAY.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE
WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE
OUTDOORS SHOULD DRESS APPROPRIATELY.

$$

CAZ063-064-068-069-022000-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-080302T2000Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
421 AM PST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

NORTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE
EXPECTED UNTIL NOON TODAY. WINDS MAY GUST AS HIGH AS 55 MPH OVER
RIDGES AND EXPOSED TERRAIN...AS WELL AS THROUGH CANYONS. WINDS
WILL DECREASE TO 15 TO 25 MPH AFTER NOON TODAY...HOWEVER LOCAL
GUSTS TO 45 MPH WILL REMAIN POSSIBLE OVER RIDGES UNTIL SUNSET.  

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE
WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE
OUTDOORS SHOULD DRESS APPROPRIATELY.

$$

SG
000 
WWUS76 KSTO 021909
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1109 AM PST SUN MAR 2 2008

...WIND ADVISORIES FOR PORTIONS OF INTERIOR NORTHERN CALIFORNIA...

.STRONG HIGH PRESSURE BUILDING INTO NORTHERN CALIFORNIA AND THE
GREAT BASIN WILL CONTINUE GUSTY WINDS INTO EARLY AFTERNOON. NORTH
WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH ARE EXPECTED IN
THE VALLEYS UNTIL NOON. IN THE MOUNTAINS...GUSTS UP TO 55 MPH ARE
POSSIBLE OVER EXPOSED RIDGES AND THROUGH CANYONS. WINDS WILL
DECREASE BY EVENING...BUT WILL LIKELY CONTINUE INTO EVENING OVER
THE HIGHER SIERRA NEVADA. 

CAZ019-022015-
/O.CAN.KSTO.WI.Y.0011.000000T0000Z-080302T2000Z/
NORTHERN SAN JOAQUIN VALLEY-
1109 AM PST SUN MAR 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE NORTHERN SAN JOAQUIN VALLEY. 

NORTHWEST WINDS ARE EXPECTED TO BE BREEZY AT 15 TO 25 MPH BUT
BELOW ADVISORY CRITERIA FOR THE REST OF THE AFTERNOON. 

$$

CAZ015-022030-
/O.EXB.KSTO.WI.Y.0011.000000T0000Z-080302T2300Z/
NORTHERN SACRAMENTO VALLEY-
1109 AM PST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY...WHICH IS IN EFFECT
UNTIL 3 PM PST THIS AFTERNOON.

NORTH WINDS 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH ARE LIKELY OVER
PORTIONS OF THE NORTHERN SACRAMENTO VALLEY THROUGH MID AFTERNOON.
THE WINDS ARE EXPECTED TO DECREASE BY LATE AFTERNOON. 

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE
WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST BE
OUTDOORS SHOULD DRESS APPROPRIATELY.

$$

CAZ069-022030-
/O.EXT.KSTO.WI.Y.0011.000000T0000Z-080303T0300Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
1109 AM PST SUN MAR 2 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY FOR THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA IS
NOW IN EFFECT UNTIL 7 PM PST THIS EVENING.

NORTHEAST WINDS OF 25 TO 35 MPH...WITH LOCAL GUSTS 50 TO 60 MPH
WILL CONTINUE OVER RIDGES INTO THE EVENING. LOCAL WEST TO EAST
FACING CANYONS WILL ALSO EXPERIENCE STRONG SUSTAINED WINDS. 

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE
WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST
BE OUTDOORS SHOULD DRESS APPROPRIATELY.

$$

CAZ016>018-063-064-022030-
/O.EXT.KSTO.WI.Y.0011.000000T0000Z-080303T0100Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
1109 AM PST SUN MAR 2 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON
FOR THE COASTAL RANGE...SACRAMENTO VALLEY...AND DELTA AREA. 

NORTH TO NORTHWEST WINDS OF 25 TO 30 MPH WILL CONTINUE INTO THE
AFTERNOON WITH LOCAL GUSTS AROUND 40 MPH ALONG THE WEST SIDE OF
THE SACRAMENTO VALLEY AND A PART OF SOLANO COUNTY. THE STRONGEST
WINDS ARE EXPECTED TO BE IN COLUSA AND YOLO COUNTIES ALONG AND
WEST OF INTERSTATE 5...AND IN EASTERN SOLANO COUNTY THROUGH THE
AFTERNOON. WINDS WILL GENERALLY BE IN THE 15 TO 25 MPH RANGE OVER
EASTERN PORTIONS OF THE AREA. 

WIND GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER PORTIONS OF THE
COASTAL RANGE THROUGH THE AFTERNOON. 

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE
WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST
BE OUTDOORS SHOULD DRESS APPROPRIATELY.

$$

CAZ068-022015-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-080302T2000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
1109 AM PST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR WESTERN
PLUMAS COUNTY. 

NORTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH ARE
EXPECTED UNTIL NOON TODAY. WINDS ARE EXPECTED TO DECREASE BELOW
ADVISORY LEVEL THIS AFTERNOON...BUT MAY STILL REMAIN BREEZY. 

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE
WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST
BE OUTDOORS SHOULD DRESS APPROPRIATELY.

$$
JHM
000 
WWUS76 KSTO 022017
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1217 PM PST SUN MAR 2 2008

...WIND ADVISORIES FOR PORTIONS OF INTERIOR NORTHERN CALIFORNIA...

.STRONG HIGH PRESSURE BUILDING INTO NORTHERN CALIFORNIA AND THE
GREAT BASIN WILL CONTINUE GUSTY WINDS INTO EARLY AFTERNOON. NORTH
WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH ARE EXPECTED IN
THE VALLEYS UNTIL NOON. IN THE MOUNTAINS...GUSTS UP TO 55 MPH ARE
POSSIBLE OVER EXPOSED RIDGES AND THROUGH CANYONS. WINDS WILL
DECREASE BY EVENING...BUT WILL LIKELY CONTINUE INTO EVENING OVER
THE HIGHER SIERRA NEVADA.

CAZ068-022130-
/O.EXP.KSTO.WI.Y.0011.000000T0000Z-080302T2000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
1217 PM PST SUN MAR 2 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR WESTERN PLUMAS COUNTY.
SUSTAINED WIND SPEEDS AND GUSTS HAVE FALLEN BELOW ADVISORY
CRITERIA THOUGH STILL MAY BE BREEZY AT TIMES THIS AFTERNOON.



$$

CAZ069-030300-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-080303T0300Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
1217 PM PST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

NORTHEAST WINDS OF 25 TO 35 MPH...WITH LOCAL GUSTS 50 TO 60 MPH
WILL CONTINUE OVER RIDGES INTO THE EVENING. LOCAL WEST TO EAST
FACING CANYONS WILL ALSO EXPERIENCE STRONG SUSTAINED WINDS.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE
WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST
BE OUTDOORS SHOULD DRESS APPROPRIATELY.

$$

CAZ016>018-063-064-030100-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-080303T0100Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
1217 PM PST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. 

NORTH TO NORTHWEST WINDS OF 25 TO 30 MPH WILL CONTINUE INTO THE
AFTERNOON WITH LOCAL GUSTS AROUND 40 MPH ALONG THE WEST SIDE OF
THE SACRAMENTO VALLEY AND A PART OF SOLANO COUNTY. THE STRONGEST
WINDS ARE EXPECTED TO BE IN COLUSA AND YOLO COUNTIES ALONG AND
WEST OF INTERSTATE 5...AND IN EASTERN SOLANO COUNTY THROUGH THE
AFTERNOON. WINDS WILL GENERALLY BE IN THE 15 TO 25 MPH RANGE OVER
EASTERN PORTIONS OF THE AREA.

WIND GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER PORTIONS OF THE
COASTAL RANGE THROUGH THE AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE
WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST
BE OUTDOORS SHOULD DRESS APPROPRIATELY.

$$

CAZ015-022300-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-080302T2300Z/
NORTHERN SACRAMENTO VALLEY-
1217 PM PST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

NORTH WINDS 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH ARE LIKELY
OVER PORTIONS OF THE NORTHERN SACRAMENTO VALLEY THROUGH MID
AFTERNOON. THE WINDS ARE EXPECTED TO DECREASE BY LATE AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE
WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST
BE OUTDOORS SHOULD DRESS APPROPRIATELY.

$$
000 
WWUS76 KSTO 022252
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
252 PM PST SUN MAR 2 2008

...WIND ADVISORIES FOR PORTIONS OF INTERIOR NORTHERN CALIFORNIA...

.STRONG HIGH PRESSURE BUILDING INTO NORTHERN CALIFORNIA AND THE
GREAT BASIN WILL CONTINUE TO BRING GUSTY WINDS TO NORTHERN
CALIFORNIA THROUGH THIS AFTERNOON. NORTH WINDS OF 20 TO 35
MPH...WITH GUSTS OVER 45 MPH ARE EXPECTED IN THE VALLEYS. IN THE
MOUNTAINS...GUSTS UP TO 55 MPH ARE POSSIBLE OVER EXPOSED RIDGES
AND THROUGH CANYONS. THESE WINDS WILL GRADUALLY DECREASE THIS 
EVENING IN THE VALLEY...BUT WILL LIKELY CONTINUE OVER THE HIGHER
SIERRA NEVADA.

CAZ015-030100-
/O.EXT.KSTO.WI.Y.0011.000000T0000Z-080303T0100Z/
NORTHERN SACRAMENTO VALLEY-
252 PM PST SUN MAR 2 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON.

NORTH WINDS 15 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE LIKELY OVER
PORTIONS OF THE NORTHERN SACRAMENTO VALLEY THROUGH THIS AFTERNOON.
THE WINDS ARE EXPECTED TO DECREASE BY THIS EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE
WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST
BE OUTDOORS SHOULD DRESS APPROPRIATELY.

$$

CAZ069-030300-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-080303T0300Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
252 PM PST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

NORTHEAST WINDS OF 25 TO 35 MPH...WITH LOCAL GUSTS 50 TO 60 MPH
WILL CONTINUE OVER RIDGES INTO THE EVENING. LOCAL WEST TO EAST
FACING CANYONS WILL ALSO EXPERIENCE STRONG SUSTAINED WINDS.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE
WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST
BE OUTDOORS SHOULD DRESS APPROPRIATELY.

$$

CAZ016>018-063-064-030100-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-080303T0100Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
252 PM PST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. 

NORTH TO NORTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE INTO THE
AFTERNOON WITH LOCAL GUSTS AROUND 40 MPH...ALONG THE WEST SIDE OF
THE SACRAMENTO VALLEY AND A PART OF SOLANO COUNTY. THE STRONGEST
WINDS ARE EXPECTED TO BE IN COLUSA AND YOLO COUNTIES ALONG AND
WEST OF INTERSTATE 5...AND IN EASTERN SOLANO COUNTY THROUGH THE
AFTERNOON. 

WIND GUSTS IN EXCESS OF 40 MPH ARE LIKELY OVER PORTIONS OF THE
COASTAL RANGE THROUGH THE AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE
WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST
BE OUTDOORS SHOULD DRESS APPROPRIATELY.

$$
000 
WWUS76 KSTO 030101
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
501 PM PST SUN MAR 2 2008

CAZ015>018-063-064-030215-
/O.EXP.KSTO.WI.Y.0011.000000T0000Z-080303T0100Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
501 PM PST SUN MAR 2 2008

...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON. 

WINDS WILL GRADUALLY WEAKEN...WITH BREEZY CONDITIONS CONTINUING
THROUGH THIS EVENING.

$$

CAZ069-030300-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-080303T0300Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
501 PM PST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

NORTHEAST WINDS OF 25 TO 35 MPH...WITH LOCAL GUSTS 50 TO 60 MPH
WILL CONTINUE OVER RIDGES INTO THE EVENING. LOCAL WEST TO EAST
FACING CANYONS WILL ALSO EXPERIENCE STRONG SUSTAINED WINDS.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES WHICH ARE MOVING AT RIGHT ANGLES TO THE
WIND. THE WINDS ALSO WILL INCREASE WIND CHILL SO THOSE WHO MUST
BE OUTDOORS SHOULD DRESS APPROPRIATELY.

$$
000 
WWUS76 KSTO 030300
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 PM PST SUN MAR 2 2008


CAZ069-030400-
/O.EXP.KSTO.WI.Y.0011.000000T0000Z-080303T0300Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
700 PM PST SUN MAR 2 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. 

WINDS HAVE DECREASED THIS EVENING. THEREFORE...THE WIND ADVISORY
WILL EXPIRE AT 7 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 1, 9:50 AM PST, 5 hours 23 minutes earlier.

Area forecast discussion, Mar 1, 9:50 AM PST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
950 AM PST SAT MAR 1 2008

.DISCUSSION...
VORTICITY CENTER/UPPER TROF AXIS HAVE MOVED E OF SIERNEV AND OVER
NWRN NV AT 17Z...AND TAIL END OF FRONTAL SYSTEM AND COLDER CLOUD
TOPS ARE GRADUALLY WARMING AS THEY MOVE SWD FROM OUR SRN ZONES AND
INTO THE HANFORD FORECAST AREA. PCPN AMOUNTS HAVE BEEN RATHER SPARSE
WITH THIS SYSTEM...RANGING MOSTLY FROM A FEW HUNDREDTHS TO LOCALLY 2
TENTHS IN THE MTNS. ISOLATED HUNDREDTHS OCCURRED IN THE VLY
LOCATIONS WITH SOME VIRGA NOTED IN THE LOCAL AREA. SHOWERS OVER THE
N COAST ASSOCIATED WITH INDIRECT CIRCULATION OF THE UPPER JET AND
INSTABILITY FORECAST TO GENERALLY WEAKEN OVER THAT AREA DURING THE
AFTN. ALTHO THIS SYSTEM IS NOT BRINGING MUCH PCPN TO THE AREA...WE
DO EXPECT COOLER TEMPS...BREEZY/WINDY CONDITIONS AND CLEARING SKIES.
MORNING RAOBS FROM OAK/MFR/REV INDICATE STRONG SYNOPTIC SCALE
COOLING...GREATER THAN 10 DEG AT 100-200 MBS AGL...SO WE EXPECT A
MUCH COOLER DAY TODAY. ALSO...WINDS ARE FORECAST TO INCREASE TODAY
AS LOW TO MID LEVEL CAA STEEPEN/INCREASE LAPSE RATES. BUFKIT ETA/NAM
PROFILES INDICATE LAPSE RATES INCREASE TO 8 TO 10 DEG C/KM UP TO 700
MBS FOR RDD AND UP TO 800 MBS FOR SAC/SCK THIS AFTN. LAPSE RATES
FORECAST TO VIRTUALLY BECOME ADIABATIC OVER THE LOWEST MILE OF THE
ATMOSPHERE ALLOWING DOWNWARD MOMENTUM TRANSFER OF THE STRONGER WINDS
ALOFT. CROSS SECTION OF POTENTIAL TEMP INDICATES SUPERADIABATIC
CONDITIONS JUST S OF OUR FORECAST AREA THIS AFTN AS POTENTIAL TEMP
DECREASES WITH HEIGHT THERE. BEHIND THE COLD FRONT PRESSURE
GRADIENTS WILL BE INCREASING WITH A NWLY GRADIENT FORECAST TO
INCREASE TO 3 MBS FROM RDD-SAC THIS AFTN...THEN BECOMING MORE NLY
ABOUT 7 MBS BY 12Z SUN. SO BREEZY CONDITIONS WILL LIKELY OCCUR
OVERNITE ESPECIALLY IN AREAS ABOVE THE RADIATIVE INVERSION...ABOUT
1000-2000 FT. WE DO NOT EXPECT ADVSRY WINDS OVERNITE BUT WE WILL BE
LOOKING MORE CLOSELY AT THAT FOR THE AFTN PACKAGE. BREEZY CONDITIONS
ALSO LIKELY THROUGH SUN DUE TO THE PRESSURE RISES OVER THE PAC NW
AND GREAT BASIN AS THE ERN PAC RIDGE BUILDS INTO NORCAL BEHIND THE
DEPARTING TROF. TEMPS AND THICKNESSES FORECAST TO REBOUND
SIGNIFICANTLY ON SUN...AND TEMPS SHOULD BENEFIT FROM THE NLY
ADIABATIC WINDS AS WELL. WINDS SHOULD DIMINISH SUN NITE.

A MUCH WEAKER SHORT WAVE IS FORECAST TO MOVE OVER THE RIDGE AND INTO
THE GREAT BASIN MON/TUE WITH LITTLE IMPACT FOR INTERIOR NORCAL AS
THE COLD FRONT SHOULD WEAKEN AS IT MOVES INLAND. NLY PRESSURE
GRADIENTS WILL INCREASE AGAIN TO GIVE OUR NRN MTN AND VLY ZONES
LOCALLY BREEZY WINDS AT TIMES...THROUGH TUE NITE. OTHERWISE DRY AND
WARM WX IS FORECAST THROUGH THE REST OF THE WORK WEEK WITH ABOVE
NORMAL TEMPS. THE PATTERN MAY CHANGE NEXT WEEKEND AS THE MEDIUM
RANGE MODELS INDICATE THE WLYS FLATTENING THE RIDGE ALONG THE COAST
PAVING THE WAY FOR AT LEAST AN OPPORTUNITY FOR PCPN NEXT WEEKEND.
   JHM

&&

.AVIATION...
UPPER LEVEL TROUGH MOVING ACROSS NORTHERN CALIFORNIA WITH SURFACE
FRONT FROM NORTHERN NEVADA TO NEAR LAKE TAHOE TO KSCK MOVING EAST
AND OUT OF THE FORECAST AREA BY EARLY AFTERNOON.  BEHIND THE FRONT
GENERALLY VFR CONDITIONS WITH ISOLATED SHOWERS CAUSING LOCAL MVFR IN
THE MOUNTAINS.  NORTHERLY WINDS GUSTING TO 35 MPH OVER HIGHER
PEAKS.  NEAR AND AHEAD OF THE FRONT MID AND HIGH LEVEL CLOUDS WITH
ISOLATED SNOW SHOWERS CAUSING AREAS OF MVFR/ISOLATED IFR
VISIBILITIES IN SNOW AND FOG IN THE MOUNTAINS. GUSTY WINDS TO 50 MPH
IN EXPOSED AREAS IN THE HIGH SIERRA.  GENERALLY VFR CONDITIONS WITH
ISOLATED SHOWERS BY 20Z AS THE FRONT MOVES EAST OF THE FORECAST
AREA. FREEZING LEVEL RANGING FROM NEAR 3000 FT MSL OVER THE
SHASTA-SISKIYOUS TO 5500 MSL IN THE CENTRAL SIERRA.  IN THE CENTRAL
VALLEY AND FOOTHILLS AND NORTHEAST PLATEAU NORTHERLY SURFACE
GRADIENT WILL INCREASE DURING THE DAY AS STRONGER 700 MB WINDS MIX
DOWN GIVING NORTHERLY WINDS 15-20 MPH WITH ISOLATED GUSTS TO 30 MPH.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Mar 1, 7:00 AM PST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST SAT MAR 1 2008

CAZ013>019-063-064-066>069-021500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST SAT MAR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.